Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 91, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Dec 26, 2021, 9:59 AM EST. It took effect at Dec 27, 2021, 4:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2021, 9:59 AM EST (14:59 UTC)
- In effect from
- Dec 27, 2021, 4:00 AM EST
- Expired
- Dec 28, 2021, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
663 WHUS73 KDTX 261459 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 959 AM EST Sun Dec 26 2021 LHZ421-441-270300- /O.NEW.KDTX.SC.Y.0091.211227T0900Z-211228T0900Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 959 AM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM EST TUESDAY... * WHAT...Expect sustained winds up to 20 knots from the south with gusts up to 28 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 11 AM EST Monday with the largest waves expected around 12 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ443-270300- /O.NEW.KDTX.SC.Y.0091.211227T0900Z-211227T2100Z/ Port Sanilac to Port Huron MI- 959 AM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... * WHAT...Expect sustained winds up to 20 knots from the southeast with gusts up to 25 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 7 feet. * WHERE...Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 8 AM EST Monday with the largest waves expected around 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ442-270300- /O.NEW.KDTX.SC.Y.0091.211227T0900Z-211228T0000Z/ Harbor Beach to Port Sanilac MI- 959 AM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST MONDAY... * WHAT...Expect sustained winds up to 21 knots from the southeast with gusts up to 28 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 11 AM EST Monday with the largest waves expected around 12 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ361>363-270300- /O.NEW.KDTX.GL.A.0021.211227T0900Z-211228T0900Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 959 AM EST Sun Dec 26 2021 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT... * WHAT...Expect sustained winds up to 25 knots initially from the southeast Monday veering to the west Monday night with gusts up to 35 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore, Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore and Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 10 AM EST Monday with the largest waves expected around 1 PM EST Monday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ IRL
4 follow-up statements
392 WHUS73 KDTX 270253 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 953 PM EST Sun Dec 26 2021 LHZ421-441-271515- /O.CON.KDTX.SC.Y.0091.211227T0900Z-211228T0900Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 953 PM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 4 AM EST TUESDAY... * WHAT...Expect sustained winds up to 20 knots from the south with gusts up to 28 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 10 AM EST Monday with the largest waves expected around 12 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ443-271515- /O.CON.KDTX.SC.Y.0091.211227T0900Z-211227T2100Z/ Port Sanilac to Port Huron MI- 953 PM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... * WHAT...Expect sustained winds up to 20 knots from the southeast with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 8 AM EST Monday with the largest waves expected around 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ442-271515- /O.CON.KDTX.SC.Y.0091.211227T0900Z-211228T0000Z/ Harbor Beach to Port Sanilac MI- 953 PM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST MONDAY... * WHAT...Expect sustained winds up to 22 knots from the southeast with gusts up to 29 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 9 AM EST Monday with the largest waves expected around 12 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ361>363-271515- /O.CON.KDTX.GL.A.0021.211227T0900Z-211228T0900Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 953 PM EST Sun Dec 26 2021 ...GALE WATCH REMAINS IN EFFECT FROM 4 AM EST MONDAY THROUGH LATE MONDAY NIGHT... * WHAT...Expect sustained winds up to 25 knots from the south with gusts up to 35 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore, Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 10 AM EST Monday with the largest waves expected around 12 PM EST Monday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
236 WHUS73 KDTX 270858 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 358 AM EST Mon Dec 27 2021 LHZ421-441-272130- /O.CON.KDTX.SC.Y.0091.211227T0900Z-211228T0900Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 358 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Expect sustained winds up to 23 knots from the southeast with gusts up to 29 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 2 AM EST Tuesday with the largest waves expected around 12 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ443-272100- /O.CON.KDTX.SC.Y.0091.211227T0900Z-211227T2100Z/ Port Sanilac to Port Huron MI- 358 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Expect sustained winds up to 19 knots from the southeast with gusts up to 24 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 7 AM EST Monday with the largest waves expected around 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ442-272130- /O.CON.KDTX.SC.Y.0091.211227T0900Z-211228T0000Z/ Harbor Beach to Port Sanilac MI- 358 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 20 knots from the southeast with gusts up to 26 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 11 AM EST Monday with the largest waves expected around 12 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ361>363-272130- /O.EXT.KDTX.GL.A.0021.211228T0400Z-211228T1200Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 358 AM EST Mon Dec 27 2021 ...GALE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... * WHAT...Expect sustained winds up to 27 knots from the west with gusts up to 38 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore, Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 2 AM EST Tuesday with the largest waves expected around 4 AM EST Tuesday. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
158 WHUS73 KDTX 271459 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 959 AM EST Mon Dec 27 2021 LHZ361>363-280300- /O.UPG.KDTX.GL.A.0021.211228T0400Z-211228T1200Z/ /O.NEW.KDTX.GL.W.0029.211228T0300Z-211228T1200Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 959 AM EST Mon Dec 27 2021 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST TUESDAY... * WHAT...Expect sustained winds up to 27 knots from the west with gusts up to 37 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore, Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore and Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 2 AM EST Tuesday with the largest waves expected around 5 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ421-441-280300- /O.CON.KDTX.SC.Y.0091.000000T0000Z-211228T0900Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 959 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Expect sustained winds up to 25 knots from the south with gusts up to 32 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 1 AM EST Tuesday with the largest waves expected around 1 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ443-272100- /O.CON.KDTX.SC.Y.0091.000000T0000Z-211227T2100Z/ Port Sanilac to Port Huron MI- 959 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Expect sustained winds up to 19 knots from the southeast with gusts up to 24 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 10 AM EST Monday with the largest waves expected around 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ442-280000- /O.CON.KDTX.SC.Y.0091.000000T0000Z-211228T0000Z/ Harbor Beach to Port Sanilac MI- 959 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 20 knots from the southeast with gusts up to 26 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 11 AM EST Monday with the largest waves expected around 1 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ IRL
897 WHUS73 KDTX 280232 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 932 PM EST Mon Dec 27 2021 LHZ361>363-281200- /O.CON.KDTX.GL.W.0029.211228T0300Z-211228T1200Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 932 PM EST Mon Dec 27 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Expect sustained winds up to 28 knots from the west with gusts up to 37 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore, Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore and Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 2 AM EST Tuesday with the largest waves expected around 5 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ421-441-280900- /O.CON.KDTX.SC.Y.0091.000000T0000Z-211228T0900Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 932 PM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Expect sustained winds up to 26 knots from the west with gusts up to 32 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 1 AM EST Tuesday with the largest waves expected around 2 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 5:44 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Dec 26, 5:44 AM EST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 544 AM EST Sun Dec 26 2021 .AVIATION... Radiational fog that developed last night begins to dissipate after sunrise this morning. Stability increases today as anticyclonic flow draws drier air into the region. Drier airmass greatly limits diurnal cu response this afternoon. High cloud increases second half of the day ahead of the next approaching system. Leading arm of this system reaches SE MI late tonight/early Monday likely lowering ceilings into at least MVFR territory. Initial precip currently expected to be light snow but warming in the mid and lower levels is likely generates a light wintry mix by early Monday morning. .DTW THRESHOLD PROBABILITIES... * Low for ceiling at or below 5000 feet through early Sunday night. && .PREV DISCUSSION... Issued at 351 AM EST Sun Dec 26 2021 DISCUSSION... Energetic lower amplitude mid level west-southeast flow marked by an oscillating 170 knot upper jet core will continue to govern conditions locally through the early week period. This intermittently active pattern briefly relents today, as lower level anticyclonic flow tucked beneath a gradually rising upper height field offers deeper column stability and limited moisture quality. This affords a higher degree of insolation to the finish the weekend, as lingering pockets of high cloud steadily vacate this morning. Resident thermal profile still edged on the warmer side of average within this pattern - supporting highs of mid to upper 30s. Shortwave energy racing northeast from the central plains into the northern great lakes tonight will elicit a standard downstream within the immediate warm sector, affording an expanding corridor of deeper mid level moisture transport tied to strengthening isentropic ascent. Narrow arc of meaningful moist ascent on pace to overspread southeast Michigan late tonight. Overall residence time of the resulting precipitation swath contracted by the progressive advancement of the trailing mid level dry slot, effectively capping precipitation chances at roughly 3-4 hours at any location - centered mainly between 08z and 14z. Still an inherently muddled picture in terms of potential residence time of any one ptype, owing to the typical uncertainties in potential magnitude and speed of the mid and low level warming. Model guidance offers a myriad of ideas on ptype progression within this window, displaying the delicate result from projecting a degree or two difference within the advancing mid level warm nose and that of a surface temperature expected to reside invof of the freezing mark. Net conclusion still for all ptypes to remain on the table, particularly from the I-69 corridor southward. A sub-freezing wet bulb temperature at precip onset lends confidence for an initial period/burst of snow as saturation commences, albeit perhaps very brief for areas toward the south most susceptible to a warming profile. Diminishing column stability suggests a convective element will exist to augment precip rates, perhaps lending to quick accumulation and some overachievement potential where snow holds longer as the predominate phase. Leaning on the overall brevity of potential meaningful precip rates and for that of any specific type, outgoing forecast will continue to call for a general snow accumulation from one half to one inch for mainly M-59 corridor northward and for the possibility of a more localized corridor to witness very light icing potential. Mild conditions within a moist low level environment for the remainder of the Monday period. Trailing surface low/trough migrates across the region during the daylight period, suggesting plenty of low stratus and perhaps some pockets of drizzle. Temperatures arriving solidly above average - most locations in the 40s. Surface ridging anchored locally ensures benign conditions Monday night through at least early Tuesday. Attention late Tuesday into Tuesday night shifts to behavior of another mid level wave ejecting northeast on a similar trajectory. Southeast Michigan again lands on the downstream position, a configuration that lends to seeing another northeastward surging plume of deeper moisture within the burgeoning corridor of mid level warm air advection. Increasing probability for a period of accumulating snow within this window given the underlying setup. Forecast detail in terms of possible amounts and potential for another messy precipitation type transition remain sensitive yet to refinement in storm track and strength. Greater mid level frontal dynamics could manifest within this setup given positioning of the upper jet, but a greater convective response over the Ohio valley could also alter the degree of northward moisture transport. MARINE... High pressure continues to build across the northern Plains and Midwest into the Great Lakes today. This will result in northwesterly winds below 20 knots and subsiding waves. The next storm system will enter the western Great Lakes Late tonight into Monday morning with a warm front sliding north through the region through Monday morning and afternoon. Winds flip around to the southeast later tonight and will increase reaching 25 to 30 knots on Monday which will likely lead to small craft advisories around the Thumb for building wave heights. Winds will turn westerly Monday night behind the passing cold front. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....KDK DISCUSSION...MR MARINE.......MR You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Dec 26, 4:08 AM EST, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 408 AM EST Sun Dec 26 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-271100- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 408 AM EST Sun Dec 26 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight A wintry mix of snow, sleet and freezing rain will overspread southeast Michigan late tonight and continue through mid morning Monday. This precipitation will fall mainly between the hours of 3 and 9 am. Snow accumulation upwards of an inch will be possible mainly north of I-69, with lesser amounts toward the south. In addition, the potential exists for some areas to witness a light glaze of ice before temperatures lift above freezing. .DAYS TWO THROUGH SEVEN...Monday through Saturday The next winter system will lift into the region late Tuesday and Tuesday night. This system will bring the potential for some accumulation of snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-271100- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 408 AM EST Sun Dec 26 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. MR
In the hours before
Special weather statement, Dec 26, 4:16 AM EST, 5 hours 43 minutes before
Special Weather Statement National Weather Service Detroit/Pontiac MI 416 AM EST Sun Dec 26 2021 MIZ082-083-261345- Lenawee-Monroe- Including the cities of Adrian and Monroe 416 AM EST Sun Dec 26 2021 ...AREAS OF DENSE FOG THIS MORNING... Areas of fog will persist across the region through the late morning hours. Fog may become dense in some locations, leading to visibility of one quarter mile or less. With temperatures below freezing, fog may lead to some icy spots on area roadways. Drivers should be prepared for rapidly fluctuating visibilities and the possibility of variable roadway conditions. Slow down and allow plenty of distance between you and the vehicle in front of you. MR
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:59 AM EST | Gale Watch | DTX | 24 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.